Article Text

PDF

Ulcerative colitis developing after amoebic dysentery in a haemophiliac patient with AIDS.
  1. I Sturgess,
  2. S M Greenfield,
  3. J Teare,
  4. M J O'Doherty
  1. Department of Nuclear Medicine, St Thomas's Hospital, London.

    Abstract

    Severe diarrhoea in patients with the acquired immune deficiency syndrome (AIDS) is usually a manifestation of gastrointestinal infection by a variety of organisms. We report a patient with low CD4 T cell counts who developed ulcerative colitis after amoebic dysentery. He subsequently developed acute ulcerative colitis with toxic dilatation while he was severely immunocompromised. He responded to corticosteroids and mesalazine and remains well on maintenance therapy.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.